Faculty and Staff
Joseph A. Petrillo
Professor Mathematics
Alfred University Contact Info
Office Location: Myers Hall 109C
Department: Mathematics  
Office Hours: Mon: 12:45-2:10
Tue: 9:20-11:10
Wed: 12:45-2:10
Thu: By appointment only
Fri: 12:45-2:10
Phone: 607.871.2816  
Joseph A. Petrillo
Ph.D.: Mathematics
Binghamton University (SUNY), Binghamton, NY, 2003

M.A.: Mathematics
Binghamton University (SUNY), Binghamton, NY, 2000

B.S.: Mathematics, Physics Minor, summa cum laude
Wilkes University, Wilkes-Barre, PA, 1998

Alfred University, Associate Professor of Mathematics and Cole Professor in Mathematics, 2010 to Present.

Alfred University, Assistant Professor of Mathematics, 2005 to 2010.

Franklin & Marshall College, Visiting Assistant Professor of Mathematics, 2003 to 2005.

Binghamton University, Instructor of Record, 1998 to 2002.

Binghamton University's Educational Opportunity Program, Instructor of Record, Fall 2000.

Wilkes University, Instructor of Record, Summer 1999.

Areas of Concentration
Finite Group Theory;
Subgroup Properties;
Subgroup Lattices;
Direct Products of Groups.

Selected Publications
On Generalizing Transitivity, Persistence, and Sensitivity, Ricerche di Matematica, vol. 62, no. 1, 2013, pp. 127-137.

Notes and Numbers: A Duet, New York State Mathematics Teachers' Journal, vol. 62, no. 2, 2012, pp. 78-85.

Counting Subgroups in a Direct Product of Cyclic Groups, College Mathematics Journal, vol. 42, no. 3, 2011, pp. 215-222.

The Embedding of CAP-subgroups in Finite Groups, Ricerche di Matematica, vol. 59, no. 1, 2010, pp. 97-107.

Elliptic Curve Cryptography, NY State Mathematics Teachers’ Journal, vol. 59, no. 3, 2009, pp. 137-142.

Goursat's Other Theorem, College Mathematics Journal, vol. 40, no. 2, 2009, pp. 119-124.

The Anatomy of a Math Competition, New York State Mathematics Teachers' Journal, vol. 57, no. 3, 2007, pp. 86-89.

On the Length of Finite Simple Groups Having Chain Difference One, Archiv der Mathematik, vol. 88, 2007, pp. 297-303.

CAP-subgroups in a Direct Product of Finite Groups, Journal of Algebra, vol. 306, no. 2, 2006, pp. 432-438.

The Cover-Avoidance Property in Finite Groups, Ph.D. Thesis, Binghamton University, 2003.

Professional Memberships
The Mathematical Association of America;
The American Mathematical Society;
Seaway NExT (New Experiences in Teaching);
Pi Mu Epsilon (National Mathematics Honor Society);
Sigma Pi Sigma (National Physics Honor Society);
Phi Kappa Phi (National Honor Society).

Honors and Awards
Joseph Kruson Trust Fund Award for Excellence in Teaching, 2008;
Joseph Kruson Trust Fund Award for Excellence in Teaching, 2010.